Alert archive / Georgia / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 214, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 30, 2024, 8:56 PM EDT for 6 counties in Georgia. It was in force for 32 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 30, 2024, 8:56 PM EDT (00:56 UTC)
- Expired
- Jul 30, 2024, 9:28 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clayton County, GA, Coweta County, GA, Fayette County, GA, Fulton County, GA, Henry County, GA, Spalding County, GA
The radar
The Atlanta radar (KFFC), 19 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 8:59 PM EDT | TSTM WND DMG | 2 Wsw Kenwood, GA | Several trees down on powerlines at Brogdon and New Hope Road. |
| Jul 30, 9:00 PM EDT | TSTM WND DMG | 1 S Fayetteville, GA | A tree fell and blocked Williamsburg Way. |
| Jul 30, 9:00 PM EDT | TSTM WND DMG | 2 Sw Woolsey, GA | Wires were downed in the 100 block of Chappell Road. |
| Jul 30, 9:15 PM EDT | TSTM WND DMG | 1 E Birdie, GA | A tree was downed in the 2000 block of Birdie Road. |
| Jul 30, 9:15 PM EDT | TSTM WND DMG | 1 Nne Birdie, GA | A tree fell across Mud Bridge Road. |
| Jul 30, 9:15 PM EDT | TSTM WND DMG | 2 Nw Towalaga, GA | A tree fell onto a home on W. Teamon Circle. |
| Jul 30, 9:20 PM EDT | TSTM WND DMG | 2 Nw Towalaga, GA | Power lines were reported down on Hall Road. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 30, 5:58 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.9 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2895 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1120 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.5
The text
As transmitted.
355
WUUS52 KFFC 310056
SVRFFC
GAC063-077-113-121-151-255-310145-
/O.NEW.KFFC.SV.W.0214.240731T0056Z-240731T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
856 PM EDT Tue Jul 30 2024
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Northeastern Spalding County in west central Georgia...
Fayette County in north central Georgia...
Western Henry County in north central Georgia...
Northeastern Coweta County in west central Georgia...
Southwestern Fulton County in north central Georgia...
Clayton County in north central Georgia...
* Until 945 PM EDT.
* At 856 PM EDT, severe thunderstorms were located along a line
extending from Chattahoochee Hills to near Union City to near
Morrow, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
McDonough, Fayetteville, Jonesboro, City of South Fulton, Peachtree
City, Stockbridge, Union City, Forest Park, Riverdale, College
Park, Fairburn, Hampton, Tyrone, Morrow, Lovejoy, Locust Grove,
Palmetto, Senoia, Lake City, and Brooks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3360 8479 3360 8453 3365 8430 3336 8401
3336 8403 3334 8403 3330 8424 3331 8458
3359 8480
TIME...MOT...LOC 0056Z 316DEG 23KT 3358 8475 3354 8451 3356 8431
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$2 follow-up statements
722
WWUS52 KFFC 310116
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
916 PM EDT Tue Jul 30 2024
GAC121-310126-
/O.CAN.KFFC.SV.W.0214.000000T0000Z-240731T0145Z/
Fulton GA-
916 PM EDT Tue Jul 30 2024
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN FULTON COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
&&
LAT...LON 3346 8470 3347 8437 3353 8418 3336 8401
3336 8403 3334 8403 3330 8424 3331 8458
TIME...MOT...LOC 0116Z 316DEG 28KT 3342 8459 3338 8434 3340 8415
$$
GAC063-077-113-151-255-310145-
/O.CON.KFFC.SV.W.0214.000000T0000Z-240731T0145Z/
Spalding GA-Fayette GA-Henry GA-Coweta GA-Clayton GA-
916 PM EDT Tue Jul 30 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR NORTHEASTERN SPALDING...FAYETTE...SOUTHWESTERN HENRY...
NORTHEASTERN COWETA AND SOUTHEASTERN CLAYTON COUNTIES...
At 916 PM EDT, severe thunderstorms were located along a line
extending from near Peachtree City to Atlanta Motor Speedway to
Blacksville, moving southeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
McDonough, Fayetteville, Peachtree City, Stockbridge, Hampton,
Tyrone, Lovejoy, Locust Grove, Senoia, Brooks, Woolsey, Sunny Side,
Blacksville, Starrs Mill, Inman, Luella, Jw Smith Reservoir, Flippen,
Towalaga, and Birdie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3346 8470 3347 8437 3353 8418 3336 8401
3336 8403 3334 8403 3330 8424 3331 8458
TIME...MOT...LOC 0116Z 316DEG 28KT 3342 8459 3338 8434 3340 8415
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$354
WWUS52 KFFC 310128
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
928 PM EDT Tue Jul 30 2024
GAC063-077-113-151-255-310138-
/O.CAN.KFFC.SV.W.0214.000000T0000Z-240731T0145Z/
Spalding GA-Fayette GA-Henry GA-Coweta GA-Clayton GA-
928 PM EDT Tue Jul 30 2024
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SPALDING...
FAYETTE...SOUTHWESTERN HENRY...NORTHEASTERN COWETA AND SOUTHEASTERN
CLAYTON COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been cancelled.
&&
LAT...LON 3346 8470 3347 8437 3353 8418 3336 8401
3336 8403 3334 8403 3330 8424 3331 8458
TIME...MOT...LOC 0123Z 316DEG 23KT 3339 8455 3335 8430 3337 8411
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 7:49 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jul 30, 7:49 PM EDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 749 PM EDT Tue Jul 30 2024 ...New 00Z Aviation Discussion... .UPDATE... Issued at 647 PM EDT Tue Jul 30 2024 Have updated forecast grids and text products to include Severe Tstm Watch #574. Also increased PoPs in line with RAP guidance, which seems to have a good handle on the MCS and progression southward into the area. /SEC && .SHORT TERM... (This afternoon through Wednesday) Issued at 244 PM EDT Tue Jul 30 2024 Scattered afternoon thunderstorms will continue to develop over the coming hours now that cloud coverage has cleared enough to allow heating. Current thunderstorms are riding a boundary set up this morning generally along I-20. Ridging pattern over the central CONUS continues to deliver NW flow. Classic GA NW flow pattern is supportive of MCS maintenance well into the Southeast. Models continue to struggle to resolve convection due to cold pool support and outflow boundary influence on convection. PoPs remain indicative of scattered convection, however more widespread thunderstorms could be possible with each wave rounding the ridge. The next wave is currently over Kentucky, and should make its way to GA in the late overnight and early morning hours. Convection potential remains uncertain and highly dependent on the strength of the cold pool. Should a significant cold pool form, thunderstorms may move much further into the forecast area sooner than currently indicated. PoPs overnight remain very low across North GA to indicate uncertainty. Hazards which may develop, though remain unlikely at this time, include damaging winds, heavy rainfall, and frequent lightning. Moving into tomorrow, thunderstorms activity will again be dependent on overnight convection and early morning cloud coverage. Models continue to want to clear out skies tomorrow morning, though previous days of similar conditions tell us this is likely not realistic. Convection may be suppressed to after 2pm tomorrow, however further thunderstorm complex development remains possible. Temperatures over the coming days will be hot and humid. Highs will be in the mid to upper 90s for much of GA, but particularly in Eastern and Central GA. Dewpoints continue to sit in the 70s, so heat indices are expected to climb to 105+ tomorrow and Thursday. Thursday may see some areas approach heat indices of 110. Heat advisories have been issued for this afternoon and tomorrow afternoon. SM && .LONG TERM... (Thursday morning through next Monday) Issued at 244 PM EDT Tue Jul 30 2024 No major changes made to the extended forecast. North and central Georgia will be positioned on the "dirty" side of an upper-level ridge positioned over the western half or so of the CONUS through the period. So...in addition to diurnally- driven showers and storms almost every day, the synoptic pattern will be favorable for MCSs tracking southeastward along the eastern periphery of the ridge. Upscale growth of convection to multi-cell clusters or MCSs will pose a threat of damaging wind gusts and hail. Otherwise, afternoon/evening pulse (pop-up) showers and storms will pose the typical summertime convection hazards of frequent cloud-to-ground lightning and locally heavy rainfall. The QPF for the period generally calls for 0.5" or less, but any storms that are strong to severe and are efficient rainfall- producers (2+ inches per hour amid an environment with 1.75" to 2" of PWAT) could result in localized rainfall totals of several inches and flash flooding. A mostly to partly sunny sky and isolated to scattered coverage of showers and storms (rather than numerous to widespread) will support highs in the 90s to around 100 degrees through Saturday. Thursday and Friday look to be the most oppressive days with widespread heat index values of 105-109 degrees, with 105 degrees being the Heat Advisory threshold. Portions of eastern and central Georgia could have heat index values of 110-112 degrees, so an Excessive Heat Watch could be on the table at the midweek point. All this to say that confidence in additional heat product issuances later this week continues to increase. The National Hurricane Center (NHC) confidence in tropical cyclone formation in the next 7 days is increasing (an increase from 40% to 60%) across an area encompassing the Greater Antilles, the Bahamas, and all of Florida except the Panhandle. Martin/01 01 && .AVIATION... (00Z TAFS) Issued at 742 PM EDT Tue Jul 30 2024 Have modified TAFs based on high resolution guidance and radar trends to better handle the ongoing linear MCS presently dropping S toward the Atlanta metro area. This included modifications to wind gusts and vsby reductions. Timing of line of tstms has sped up due to substantial cold pool pushing line. Low clouds and patchy fog are possible later tonight, particularly in recent rain areas. May need to make further adjustments to those parameters later this evening. The remainder of the TAF packages remain generally unchanged, with more thunderstorms expected by mid- afternoon Wednesday. //ATL Confidence...00Z Update... Medium for morning low clouds and reduced vsbys, high for other elements. SEC && .PRELIMINARY POINT TEMPS/POPS... Athens 72 97 74 98 / 80 20 10 10 Atlanta 75 95 76 97 / 80 20 10 20 Blairsville 67 89 69 91 / 70 40 10 30 Cartersville 73 95 75 97 / 80 30 10 20 Columbus 76 98 77 98 / 60 20 10 20 Gainesville 73 94 75 96 / 80 30 10 10 Macon 75 96 75 98 / 50 20 10 20 Rome 73 95 75 97 / 70 30 10 20 Peachtree City 74 95 75 97 / 70 20 10 20 Vidalia 75 96 77 97 / 70 30 10 20 && .FFC WATCHES/WARNINGS/ADVISORIES... Heat Advisory from 11 AM to 8 PM EDT Wednesday for GAZ024-025- 027-035>039-046>051-056>062-066>076-078>086-089>098-102>113. Heat Advisory until 8 PM EDT this evening for GAZ036>039-049>051- 058>062-069>076-079>086-089>098-102>113. && SHORT TERM...SEC LONG TERM....01 AVIATION...SEC
Hazardous weather outlook, Jul 30, 2:47 PM EDT, 6 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 247 PM EDT Tue Jul 30 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-311900- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 247 PM EDT Tue Jul 30 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms will continue this afternoon and overnight. A few may become strong to severe with damaging winds, in addition to frequent lightning and heavy rainfall. Localized flash flooding will be possible, especially across portions of north Georgia. A Heat Advisory is in effect for portions of central and eastern Georgia through 8 PM this evening due to hot temperatures and high humidity. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Scattered thunderstorms, mainly in the afternoon and evening, are expected each day through Monday. A few storms each day could become strong to severe, capable of producing frequent lightning, gusty to damaging winds, and heavy rainfall with localized flash flooding. Heat index values are forecasted to be 100 to 110 degrees across much of north and central Georgia, with the exception of the mountains, Wednesday through Sunday. A heat advisory has been issued for tomorrow for portions of central and east Georgia from 11 AM through 8 PM. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Jul 30, 8:15 PM EDT, 41 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
815 PM EDT Tue Jul 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 PM Tstm Wnd Dmg 2 SE Dalton 34.75N 84.94W
07/30/2024 Whitfield GA Emergency Mngr
Tree down at Riverbend Road and Henton Road.
&&Special weather statement, Jul 30, 8:19 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
819 PM EDT Tue Jul 30 2024
GAZ031>034-043>048-055-057-310045-
North Fulton GA-Walton GA-Douglas GA-Rockdale GA-Cobb GA-Clayton GA-
DeKalb GA-Gwinnett GA-Newton GA-Paulding GA-Henry GA-South Fulton GA-
819 PM EDT Tue Jul 30 2024
...Strong thunderstorms will impact portions of Rockdale, eastern
Paulding, DeKalb, Cobb, Douglas, Gwinnett, northwestern Henry,
northwestern Walton, Fulton, Clayton and north central Newton
Counties through 845 PM EDT...
At 819 PM EDT, a line of strong thunderstorms was along a line
extending from Braswell to near Chastain Memorial Park to near Hog
Mountain, and moving south at 35 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Atlanta, Marietta, Douglasville, Lawrenceville, Decatur, Conyers,
Monroe, Dallas, Jonesboro, Peachtree Corners, City of South Fulton,
Sandy Springs, Roswell, Johns Creek, Smyrna, Dunwoody, East Point,
Kennesaw, Duluth, and Stockbridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
north central and northwestern Georgia.
&&
LAT...LON 3402 8495 3398 8446 3407 8417 3405 8410
3407 8412 3409 8411 3414 8397 3411 8390
3404 8385 3400 8387 3395 8381 3373 8369
3352 8431 3355 8446 3354 8450 3359 8484
TIME...MOT...LOC 0019Z 344DEG 30KT 3397 8495 3390 8444 3408 8389
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jul 30, 8:27 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
827 PM EDT Tue Jul 30 2024
GAZ048-049-059-060-310100-
Morgan GA-Putnam GA-Jasper GA-Newton GA-
827 PM EDT Tue Jul 30 2024
...A strong thunderstorm will impact portions of southwestern Morgan,
northwestern Putnam, northeastern Jasper and east central Newton
Counties through 900 PM EDT...
At 826 PM EDT, a strong thunderstorm was over Newborn, or 12 miles
north of Monticello, moving east at 15 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Madison, Newborn, Mansfield, Shady Dale, Central Georgia Experiment
Stn, Calvin, Farrar, Eudora, and Godfrey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3340 8378 3359 8373 3357 8340 3331 8347
TIME...MOT...LOC 0026Z 282DEG 12KT 3349 8368
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jul 30, 8:32 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
832 PM EDT Tue Jul 30 2024
GAZ024-025-027-034>038-047-049-310100-
Madison GA-Morgan GA-Banks GA-Jackson GA-Walton GA-Barrow GA-
Gwinnett GA-Oglethorpe GA-Clarke GA-Oconee GA-
832 PM EDT Tue Jul 30 2024
...Strong thunderstorms will impact portions of Oconee, Barrow,
northwestern Morgan, east central Gwinnett, southeastern Banks,
Clarke, Walton, Jackson, northwestern Oglethorpe and Madison Counties
through 900 PM EDT...
At 832 PM EDT, a line of strong thunderstorms was along a line
extending from near Avalon to Apple Valley to Harbin, and moving
southeast at 40 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Winder, Monroe, Jefferson, Commerce, Watkinsville, Danielsville,
Athens, Auburn, Dacula, Social Circle, Statham, Maysville, Arcade,
Nicholson, Hoschton, Comer, Winterville, Bogart, Rutledge, and North
High Shoals.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
north central and northeastern Georgia.
&&
LAT...LON 3432 8339 3427 8334 3424 8334 3426 8330
3425 8327 3424 8317 3427 8311 3426 8312
3423 8308 3417 8310 3415 8306 3408 8302
3383 8327 3360 8369 3364 8373 3396 8390
3422 8358 3440 8338
TIME...MOT...LOC 0032Z 333DEG 35KT 3457 8316 3414 8350 3392 8386
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jul 30, 8:45 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
845 PM EDT Tue Jul 30 2024
GAZ033-034-044>049-054>057-310115-
Morgan GA-Fayette GA-North Fulton GA-Walton GA-Rockdale GA-
Clayton GA-DeKalb GA-Gwinnett GA-Spalding GA-Newton GA-Henry GA-
South Fulton GA-
845 PM EDT Tue Jul 30 2024
...Strong thunderstorms will impact portions of Rockdale, north
central Spalding, DeKalb, northeastern Fayette, southwestern Morgan,
southeastern Gwinnett, Henry, Walton, south central Fulton, Clayton
and Newton Counties through 915 PM EDT...
At 845 PM EDT, a line of strong thunderstorms was along a line
extending from Between to near Lithonia to College Park, and moving
southeast at 35 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Atlanta, McDonough, Decatur, Fayetteville, Conyers, Monroe,
Covington, Jonesboro, City of South Fulton, East Point, Stockbridge,
Forest Park, Snellville, Riverdale, College Park, Loganville,
Hampton, Morrow, Lovejoy, and Hapeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
north central Georgia.
&&
LAT...LON 3392 8379 3391 8376 3389 8376 3390 8374
3354 8353 3350 8365 3353 8368 3349 8369
3350 8371 3349 8371 3343 8390 3343 8392
3345 8393 3341 8397 3333 8434 3371 8457
TIME...MOT...LOC 0045Z 327DEG 30KT 3383 8380 3377 8410 3365 8444
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jul 30, 8:49 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
849 PM EDT Tue Jul 30 2024
GAZ041>044-052-053-066-067-079-310115-
Douglas GA-Haralson GA-Coweta GA-Carroll GA-Heard GA-Troup GA-
Meriwether GA-Talbot GA-South Fulton GA-
849 PM EDT Tue Jul 30 2024
...Strong thunderstorms will impact portions of Meriwether, Haralson,
Carroll, southwestern Douglas, Heard, northern Troup, Coweta,
southwestern Fulton and north central Talbot Counties through 915 PM
EDT...
At 849 PM EDT, a line of strong thunderstorms was along a line
extending from Muscadine to near Roscoe, and moving south at 35 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Newnan, LaGrange, Carrollton, Buchanan, Franklin, Greenville, Villa
Rica, Bremen, Manchester, Temple, Tallapoosa, Hogansville,
Grantville, Bowdon, Mount Zion, Woodbury, Luthersville, Whitesburg,
Waco, and Ephesus.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
north central Georgia.
&&
LAT...LON 3390 8538 3390 8530 3372 8481 3280 8452
3310 8523
TIME...MOT...LOC 0049Z 349DEG 39KT 3375 8539 3349 8477
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 8:02 PM EDT | Special Weather Statement | FFC | Floyd, Polk | 28 min |
| Jul 30, 8:07 PM EDT | Special Weather Statement | FFC | Banks, Barrow, Jackson | 23 min |
| Jul 30, 8:19 PM EDT | Special Weather Statement | FFC | Clayton, Cobb, DeKalb, Douglas, Fulton, Gwinnett and 3 more | 26 min |
| Jul 30, 8:27 PM EDT | Special Weather Statement | FFC | Jasper | 33 min |
| Jul 30, 8:31 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Douglas, Fayette, Fulton | 44 min |
| Jul 30, 8:32 PM EDT | Special Weather Statement | FFC | Barrow, Clarke, Jackson, Madison, Oconee, Walton | 28 min |
| Jul 30, 8:44 PM EDT | Severe Thunderstorm Warning | FFC | Jasper, Morgan, Putnam | 46 min |
| Jul 30, 8:45 PM EDT | Special Weather Statement | FFC | Clayton, DeKalb, Henry, Newton, Rockdale, Walton | 30 min |
| Jul 30, 8:49 PM EDT | Special Weather Statement | FFC | Carroll, Coweta, Haralson, Heard, Meriwether, Troup | 26 min |
| Jul 30, 8:59 PM EDT | Special Weather Statement | FFC | Clarke, Greene, Madison, Morgan, Oconee, Oglethorpe | 31 min |
| Jul 30, 9:10 PM EDT | Special Weather Statement | FFC | Butts, Jasper, Newton | 35 min |
| Jul 30, 9:15 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Clayton, Coweta, Fayette, Henry, Lamar and 5 more | 45 min |
| Jul 30, 9:25 PM EDT | Special Weather Statement | FFC | Greene, Hancock, Oglethorpe, Taliaferro, Wilkes | 35 min |
| Jul 30, 9:28 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry, Jasper, Monroe | 35 min |
| Jul 30, 9:33 PM EDT | Special Weather Statement | FFC | Butts, Henry, Jasper, Putnam | 27 min |
| Jul 30, 9:40 PM EDT | Special Weather Statement | FFC | Coweta, Heard, Meriwether | 35 min |
| Jul 30, 9:53 PM EDT | Special Weather Statement | FFC | Bibb, Lamar, Monroe, Pike, Upson | 37 min |
| Jul 30, 9:54 PM EDT | Special Weather Statement | FFC | Baldwin, Jones | 36 min |
| Jul 30, 9:56 PM EDT | Special Weather Statement | FFC | Hancock, Taliaferro, Warren, Wilkes | 34 min |
| Jul 30, 10:14 PM EDT | Special Weather Statement | FFC | Heard, Meriwether, Talbot, Troup | 46 min |
| Jul 30, 10:25 PM EDT | Special Weather Statement | FFC | Baldwin, Bibb, Crawford, Jones, Lamar, Monroe and 5 more | 50 min |
| Jul 30, 10:27 PM EDT | Special Weather Statement | FFC | Glascock, Hancock, Jefferson, Warren, Washington | 48 min |
| Jul 30, 10:52 PM EDT | Special Weather Statement | FFC | Chattahoochee, Harris, Marion, Muscogee, Schley, Talbot and 1 more | 38 min |
| Jul 30, 10:55 PM EDT | Special Weather Statement | FFC | Bleckley, Crawford, Houston, Johnson, Macon, Peach and 3 more | 50 min |
| Jul 30, 11:30 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Marion, Schley, Talbot, Taylor | 23 min |
| Jul 30, 11:47 PM EDT | Special Weather Statement | FFC | Bleckley, Emanuel, Houston, Johnson, Laurens, Peach and 2 more | 43 min |
| Jul 31, 12:10 AM EDT | River Flood Warning | FFC | Fayette, Spalding | 6 hr |
| Jul 31, 1:41 PM EDT | Special Weather Statement | FFC | Wilcox | 34 min |
| Jul 31, 1:54 PM EDT | Special Weather Statement | FFC | Laurens | 36 min |
| Jul 31, 2:13 PM EDT | Special Weather Statement | FFC | Dooly | 32 min |
| Jul 31, 2:18 PM EDT | Special Weather Statement | FFC | Laurens | 27 min |
| Jul 31, 2:23 PM EDT | Special Weather Statement | FFC | Wheeler | 37 min |
| Jul 31, 2:24 PM EDT | Special Weather Statement | FFC | Pulaski | 36 min |
| Jul 31, 2:25 PM EDT | Heat Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 83 more | 31 hr |
| Jul 31, 2:42 PM EDT | Special Weather Statement | FFC | Dooly | 33 min |
| Jul 31, 2:43 PM EDT | Special Weather Statement | FFC | Wheeler | 32 min |
| Jul 31, 2:44 PM EDT | Special Weather Statement | FFC | Fayette | 31 min |
| Jul 31, 2:49 PM EDT | Special Weather Statement | FFC | Baldwin | 26 min |
| Jul 31, 2:51 PM EDT | Special Weather Statement | FFC | Dodge, Wilcox | 24 min |
| Jul 31, 3:01 PM EDT | Special Weather Statement | FFC | Crisp | 29 min |
| Jul 31, 3:03 PM EDT | Special Weather Statement | FFC | Spalding | 27 min |
| Jul 31, 3:07 PM EDT | Severe Thunderstorm Warning | FFC | Telfair, Wheeler | 27 min |
| Jul 31, 3:13 PM EDT | Special Weather Statement | FFC | Wilcox | 32 min |
| Jul 31, 3:16 PM EDT | Special Weather Statement | FFC | Henry | 29 min |
| Jul 31, 3:17 PM EDT | Special Weather Statement | FFC | Bleckley | 28 min |
| Jul 31, 3:25 PM EDT | Special Weather Statement | FFC | Telfair | 35 min |
| Jul 31, 3:30 PM EDT | Special Weather Statement | FFC | Henry | 30 min |
| Jul 31, 3:38 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry, Spalding | 40 min |
| Jul 31, 3:46 PM EDT | Special Weather Statement | FFC | Bleckley | 29 min |
| Jul 31, 3:59 PM EDT | Special Weather Statement | FFC | Henry | 31 min |
| Jul 31, 4:05 PM EDT | Special Weather Statement | FFC | Wilkinson | 25 min |
| Jul 31, 4:09 PM EDT | Special Weather Statement | FFC | Clayton | 36 min |
| Jul 31, 4:21 PM EDT | Special Weather Statement | FFC | Butts, Jasper | 24 min |
| Jul 31, 4:26 PM EDT | Special Weather Statement | FFC | Peach | 34 min |
| Jul 31, 4:29 PM EDT | Special Weather Statement | FFC | Henry | 31 min |
| Jul 31, 4:43 PM EDT | Special Weather Statement | FFC | Jasper, Monroe | 32 min |
| Jul 31, 4:45 PM EDT | Special Weather Statement | FFC | Meriwether | 30 min |
| Jul 31, 5:00 PM EDT | Special Weather Statement | FFC | Crawford, Taylor | 30 min |
| Jul 31, 5:07 PM EDT | Severe Thunderstorm Warning | FFC | Talbot, Taylor, Upson | 20 min |
| Jul 31, 5:13 PM EDT | Special Weather Statement | FFC | Baldwin, Jones, Putnam | 32 min |
| Jul 31, 5:24 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Hancock, Jones, Putnam | 38 min |
| Jul 31, 5:29 PM EDT | Special Weather Statement | FFC | Bibb, Crawford, Macon, Peach, Taylor, Twiggs | 31 min |
| Jul 31, 5:45 PM EDT | Special Weather Statement | FFC | Jones | 30 min |
| Jul 31, 5:59 PM EDT | Special Weather Statement | FFC | Bibb, Twiggs | 31 min |
| Jul 31, 6:12 PM EDT | Special Weather Statement | FFC | Wilkinson | 33 min |
| Jul 31, 6:24 PM EDT | Special Weather Statement | FFC | Hancock | 36 min |
| Jul 31, 7:54 PM EDT | Special Weather Statement | FFC | Wilkes | 36 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.